I am a 25 year old female and I had a seizure while having dental work done about 3 weeks ago. I had been given lidocaine and nitrous oxide. Following the appointment, I went to a neurologist and had a CT scan and an MRI done. Both showed no brain abnormalities. I had eclampsia 4 years ago and had seizures which resulted in the early delivery of my child. Aside from my seizures 4 years ago, I had no previous history of seizure disorder. There has been no seizure activity until this most recent event. Could this seizure have been associated with the use of nitrous or lidocaine? Also, I have been experiencing severe headaches and light-headedness since the seizure.
How are you? A seizure happens when the electrical system of the brain malfunctions. Most seizures last from 30 seconds to 2 minutes and do not cause lasting harm. However, it is a medical emergency if seizures last longer than 5 minutes or if a person has many seizures and does not wake up between them. Seizures can have many causes, including medicines, high fevers, head injuries and certain diseases. Lidocaine can cause muscle twitching, convulsions, numbness of tongue or hypotension. You can view this at this link: http://www.mims.com/Page.aspx?menuid=mng&name=Abbott+Lidocaine+inj&h=anaesthetics,local,general
There are other triggers for seizures that must be identified such as alcohol or drug intake, sleep deprivation or hormonal fluctuations. I hope this site is helpful:
It’s also important to visit your doctor if this seizure occurs again or if your headache doesn’t respond to medications or if it’s getting worse for proper evaluation and management.
I hope this helps. Take care and please do update us.
I have taken NOS occasionally as a social drug (after a few friends did so, my findings came back that it isn't too harmful provided oxygen inhalation is continued).
I too suffered from the odd seizures when inhaling too nitrous oxide, and over time the occurrences increased.. So my feeling is yes it is the NOS. I am very interested into why this is happening and still reading up more; if you like i can post further research here?
I too had preecclampsia with my 2nd and ecclampsia with my 4th child. Prior to this I had never had any troubles with bloodpressure or seizures. in the year following the birth of our 4th child, I had to have dental work done, and was given Nitrous Oxide. The gas was mixed properly, but I had a horrible experience with it, and seized. The doctor said he had never seen someone have a reaction like that to NO. He said I was "obviously very sensitive" to it and should be careful about this and similar NMDA type medications that I might be given in the future. I wonder if the eclampsia could have caused some long-term changes. I know that it took much longer for my bp to go back to normal after this last preg. I'm definitely going to be very careful about this in the future. Thank you for posting your question, it has helped me to at least know that someone else has had a similar history and experience.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.